# SDR AU980701

- Difficulty date: May 25, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 404CESSNA
- Propeller: Mcauly 3FF32C501
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: ALV9510R
- Condition: Failed
- Location: Dc System
- Stage of operation: CL
- Nature of condition: H, E
- Precautionary procedure: K

## Discrepancy

(AUS) RIGHT ALTERNATOR FAILED.  INVESTIGATION FOUND THE ROTOR HALF SECURING SCREWS MISSING OR WITH STRIPPED THREADS.  THE UNBALANCED ROTOR THEN WORE THE ROTOR SHAFT UNTIL THE DRIVING GEAR CAME OUT OF MESH AND DAMAGED THE DRIVE CHAIN AND REDUCTION GEARBOX.  SEE MDR98/0700 FOR SIMILAR DEFECT.
